MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medwatch report number mw5081383.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a hawkone device during treatment of the patients right superficial femoral artery (sfa).It tis reported that the device failed to work properly and was unable to be removed from the body in the way it went in.A snare was attempted by failed, because device could not be dislodged.A bilateral groin cut down had to be performed and lower access by the right ankle.The device did break in the body and was retrieved from the aorta.An emergency cut-down was done to retrieve the device under fluoroscopic visualization.It was reported the 0.014 wire had gotten tangled around the nosecone resulting multiple loops around the tip.This was in the middle of the wire and after that continued down into the sfa.
 
Additional Manufacturer Narrative
Additional information: it is reported the patient¿s popliteal artery was the target treatment vessel.The vessel is reported as being slightly tortuous.Lesion described as focal calcium.No resistance was encountered when advancing the device.A detachment did not occur, the tip became bent leading to retrieval difficulties requiring the cut down for removal.It was reported that the thumbswitch was turned off and the cutter was safely inside the nosecone.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key8169361
Report Number1030489-2018-01653
Device Sequence Number16495554
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2020
Device Catalogue NumberH1-M
Device Lot NumberA516437
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;